Alert archive / New York / Wind Chill Advisories in 2021
Wind Chill Advisory 1, NWS Albany, NY
NWS Albany, NY issued this wind chill advisory at Jan 23, 2021, 3:24 AM EST for Hamilton County, Herkimer County, Warren County, New York. It took effect at Jan 23, 2021, 11:00 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2021, 3:24 AM EST (08:24 UTC)
- In effect from
- Jan 23, 2021, 11:00 PM EST
- Expired
- Jan 24, 2021, 9:22 AM EST
- In force
- 10 hr
- Issued by
- NWS Albany, NY
Counties Hamilton County, NY, Herkimer County, NY, Warren County, NY
The radar
The Ft Drum radar (KTYX), 103 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
785 WWUS41 KALY 230824 WSWALY URGENT - WINTER WEATHER MESSAGE National Weather Service Albany NY 324 AM EST Sat Jan 23 2021 NYZ032-033-042-232200- /O.NEW.KALY.WC.Y.0001.210124T0400Z-210124T1500Z/ Northern Herkimer-Hamilton-Northern Warren- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, Wells, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, and Hague 324 AM EST Sat Jan 23 2021 ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST SUNDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Northern Herkimer, Hamilton and Northern Warren Counties. * WHEN...From 11 PM this evening to 10 AM EST Sunday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outside. Wear appropriate clothing, a hat, and gloves. && $$ For more information from your National Weather Service visit weather.gov/albany
3 follow-up statements
601 WWUS41 KALY 232108 WSWALY URGENT - WINTER WEATHER MESSAGE National Weather Service Albany NY 408 PM EST Sat Jan 23 2021 NYZ032-033-042-241100- /O.CON.KALY.WC.Y.0001.210124T0400Z-210124T1500Z/ Northern Herkimer-Hamilton-Northern Warren- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, Wells, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, and Hague 408 PM EST Sat Jan 23 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST SUNDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Northern Warren, Northern Herkimer and Hamilton Counties. * WHEN...From 11 PM this evening to 10 AM EST Sunday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
420 WWUS41 KALY 240839 WSWALY URGENT - WINTER WEATHER MESSAGE National Weather Service Albany NY 339 AM EST Sun Jan 24 2021 NYZ032-033-042-241500- /O.CON.KALY.WC.Y.0001.000000T0000Z-210124T1500Z/ Northern Herkimer-Hamilton-Northern Warren- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, Wells, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, and Hague 339 AM EST Sun Jan 24 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 25 below zero. * WHERE...Northern Warren, Northern Herkimer and Hamilton Counties. * WHEN...Until 10 AM EST this morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outdoors. Wear appropriate clothing, a hat, and gloves. && $$
403 WWUS41 KALY 241422 WSWALY URGENT - WINTER WEATHER MESSAGE National Weather Service Albany NY 922 AM EST Sun Jan 24 2021 NYZ032-033-042-241530- /O.CAN.KALY.WC.Y.0001.000000T0000Z-210124T1500Z/ Northern Herkimer-Hamilton-Northern Warren- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, Wells, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, and Hague 922 AM EST Sun Jan 24 2021 ...WIND CHILL ADVISORY IS CANCELLED... Wind chills this morning are currently above -20F. Wind Chill Advisory has been canceled as a result. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind chill advisory went out at Jan 23, 3:22 AM EST, 2 minutes earlier.
Area forecast discussion, Jan 23, 3:22 AM EST, 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
322 AM EST Sat Jan 23 2021
.SYNOPSIS...
An arctic air mass will settle southward this weekend. This will
keep temperatures below normal with a brisk northwesterly wind.
Combination of chilly temperatures and winds will result in even
colder wind chill values. High pressure builds in later this
weekend and into the start of the new work and school week. We
continue to monitor a storm developing across the center of the
nation as this system tracks eastward through the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 330 AM EST...A couple of lake effect bands this early
Saturday morning continue to drift southward as low level wind
trajectories back in the wake of the arctic frontal boundary. In
fact, per hires HRRR/NAM3km and HREF guidance, given the
increase instability over Lake Ontario, occasional light lake
effect snow showers will continue to impact southern portions of
Herkimer County, into Schoharie and eastern Catskills today.
Elsewhere, mountain clouds and valley breaks in the overcast
will continue through the day. Brisk northwesterly winds are
expected as mixing layer heights near 3k feet point toward 20+kt
wind transfer to the surface. Under the mix of clouds and
sunshine, high temperatures generally into the lower 20s for
Hudson Valley locations with teens for most other areas...around
10F for the Dacks.
Tonight, given the combination of below normal temperatures and
brisk northwesterly winds, wind chill impacts will become
increasingly apparent. As H850 temperatures plunge back into the
negative mid-teens under increasing subsidence and dry
advection, temperatures overnight will be cold. Lows below zero
across the Dacks to mid-teens for the mid-Hudson River Valley
and southern Litchfield County. Wind chills below -20F across
the Dacks where we will place Wind Chill Advisories, between -5F
to -15F for most other locations overnight.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
Sunday, ridge axis both at the surface and aloft approach. This
should make for a tranquil end to the weekend but chilly under
plenty of sunshine, with some increase in high clouds during the
afternoon. Highs range from near 30F for the mid-Hudson Valley
to mid-teens for the higher terrain.
These aforementioned clouds are associated with a weakening
short wave as it approaches our ridge axis and confluence over
the eastern conus. So some additional cloud coverage, partly
cloudy, Sunday night with not as cold temperatures. Lows into
the teens south of Albany with near zero across the Dacks. As
winds are expected to be lighter in magnitude and some cloud
coverage, this should preclude mention of wind chill headlines.
The ridge axis slides overhead Monday as surface high from
eastern Canada extends its influence southward. This should
result in a tranquil start to the work/school week with a return
toward seasonable temperatures.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A weakening area of low pressure will be moving from the Midwest
towards the northern mid-Atlantic States for Monday night into
Tuesday. As this occurs, another weak area of low pressure will be
developing offshore the mid Atlantic Coast for Tuesday afternoon,
before exiting offshore for Tuesday night.
With isentropic lift in place ahead of this storm system, some snow
light may spread across our area for late Monday night into Tuesday.
The best chance is mainly for areas south of the Capital Region and
I-90. Models still don't agree totally on the northern extent of
precip and exact amounts, but most guidance agrees that any amounts
will be fairly light (sub-advisory levels), as limited moisture and
surface high pressure just north of the area, will keep a dry,
northerly flow in place over the area. Overnight lows will mainly
be in the teens, with daytime temps generally in the 20s.
Behind this departing storm, continued cold and dry weather is
expected for Tuesday night through the rest of the week. Another
storm system is expected to pass across the mid Atlantic for
Thursday into Thursday night, but most of the model and ensemble
guidance keeps this storm well to the south of the region. Temps
will be below normal, with highs only in the 20s and overnight lows
in the single digits and teens.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
A secondary cold front is making its way across the region. There
are a few light snow showers near KALB/KPSF, which may briefly allow
for MVFR conditions over the next hour or two. Otherwise, this
front will move through the region, allowing winds to shift from the
west to the northwest by the late night hours. Outside of any brief
snow showers, flying conditions will be VFR with bkn-ovc cigs of 4-6
kft. West winds around 10 kts will become northwest towards daybreak
Saturday.
During the day on Saturday, flying conditions will be VFR. BKN cigs
around 3500-5000 ft will gradually sct out by the late day hours. No
additional snow showers are anticipated through the day Saturday
behind the Arctic boundary. Northwest winds will increase to 10 to
20 kts within daytime mixing. Some gusts approaching 30 kts are
possible, especially for KALB/KPSF. Winds may gradually start to
diminish for Saturday night with clearing skies.
Outlook...
Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.
Monday Night: Moderate Operational Impact. Chance of SN.
Tuesday: Moderate Operational Impact. Chance of SN.
Tuesday Night: Low Operational Impact. Slight Chance of SHSN.
Wednesday: No Operational Impact. NO SIG WX.
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: No Operational Impact. NO SIG WX.
&&
.HYDROLOGY...
No widespread hydrological issues are expected during the
weekend and upcoming week. A few periods of light snow and lake
effect snow are possible which will have little impact on the
rivers.
Cold temperatures will persist through the middle of next week.
Cold air will support river and lake ice development, especially
this weekend.
For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Wind Chill Advisory from 11 PM this evening to 10 AM EST
Sunday for NYZ032-033-042.
MA...None.
VT...None.
&&
SYNOPSIS...BGM
NEAR TERM...BGM
SHORT TERM...BGM
LONG TERM...Frugis
AVIATION...Frugis
HYDROLOGY...SND/BGM
www.weather.gov/albanyHazardous weather outlook, Jan 23, 3:24 AM EST, 0 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 324 AM EST Sat Jan 23 2021 NYZ032-033-042-241200- Northern Herkimer-Hamilton-Northern Warren- 324 AM EST Sat Jan 23 2021 ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST SUNDAY... This Hazardous Weather Outlook is for the Adirondack Park. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-082>084- VTZ013>015-241200- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Southern Herkimer-Southern Fulton-Montgomery- Northern Saratoga-Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 324 AM EST Sat Jan 23 2021 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, most of east central New York and not including the Adirondack Park, all of southern Vermont. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jan 22, 10:35 PM EST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1035 PM EST FRI JAN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM SNOW AMSTERDAM 42.94N 74.19W
01/22/2021 M1.0 INCH MONTGOMERY NY TRAINED SPOTTER
&&
EVENT NUMBER ALY2100772
JPVLocal storm report, Jan 23, 12:15 AM EST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1215 AM EST SAT JAN 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 PM SNOW AMSTERDAM 42.94N 74.19W
01/22/2021 M2.0 INCH MONTGOMERY NY TRAINED SPOTTER
&&
EVENT NUMBER ALY2100773
FRUGISThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 8:17 PM EST | Special Weather Statement | ALY | Montgomery | 58 min |
| Jan 22, 9:18 PM EST | Special Weather Statement | ALY | Fulton | 57 min |
Nearby
Wind Chill Advisories in New York, 2021Every wind chill advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.